Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 77, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 21, 2022, 9:21 PM CDT for Osage County, Missouri. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2022, 9:21 PM CDT (02:21 UTC)
- Expired
- May 22, 2022, 5:11 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 11.45 ft at May 21, 2022, 10:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
660
WGUS43 KLSX 220221
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
921 PM CDT Sat May 21 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-231430-
/O.NEW.KLSX.FL.W.0077.220522T0221Z-220523T1839Z/
/WPHM7.1.ER.220522T0000Z.220522T0600Z.220522T1238Z.NO/
921 PM CDT Sat May 21 2022
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY MONDAY
AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Maries River near Westphalia.
* WHEN...From this evening to early Monday afternoon.
* IMPACTS...At 12.1 feet, The north end of County Road 521 begins
flooding adjacent to the river near this height.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Saturday the stage was 11.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 PM CDT Saturday was 11.3 feet.
- Forecast...The river is expected to rise to a crest of 12.2
feet just after midnight tonight. It will then fall below
flood stage tomorrow morning.
- Flood stage is 10.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Mon Tue Wed Thu Fri
Maries River
Westphalia 10.0 11.3 3.8 2.4 2.1 2.0 MSG
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
Britt1 follow-up statement
012
WGUS83 KLSX 221011
FLSLSX
Flood Statement
National Weather Service St Louis MO
511 AM CDT Sun May 22 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC151-221115-
/O.CAN.KLSX.FL.W.0077.000000T0000Z-220522T1011Z/
/WPHM7.1.ER.220522T0000Z.220522T0301Z.220522T0524Z.NO/
511 AM CDT Sun May 22 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Maries River near Westphalia.
* ADDITIONAL DETAILS...
- At 4:00 AM CDT Sunday the stage was 6.9 feet.
- Forecast...The river is expected to fall to 2.0 feet Thursday
evening.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Mon Tue Wed Thu Fri
Maries River
Westphalia 10.0 6.9 3.8 2.4 2.1 2.0 MSG
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
BSHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 21, 6:50 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 21, 6:50 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 650 PM CDT Sat May 21 2022 .SHORT TERM... (Through Late Sunday Night) Issued at 247 PM CDT Sat May 21 2022 Key Messages: 1. Showers and thunderstorms will continue this afternoon and evening. While unlikely, I can't rule out a thunderstorm becoming strong enough to produce quarter sized hail this afternoon. 2. Locally heavy rain associated with individual thunderstorms, and minor flooding continues to be a threat, particularly across areas that have already seen heavy rainfall today. 3. Temperatures will cool drastically behind the front. Showers and elevated thunderstorms will continue this afternoon and into the evening along the 850mb baroclinic zone, behind the surface cold front that now lies from KHRO to KCGI and KCUL. MUCAPE values are weak across the region in the post-frontal environment, but the best instability is across central Missouri where the RAP analysis shows MUCAPE peaking near 1000 J/kg. Effective bulk shear between 40-50 kts should be enough to organize the elevated thunderstorms over central Missouri, and the 7.5 degree/km lapse rates make hail the primary threat with any storms that become strong. Instability is our limiting factor with these thunderstorms, and confidence is low that any storm will become strong enough to produce quarter sized hail. By the evening instability and the threat for strong thunderstorms is expected to be very weak as the 850mb front continues to slide southeastward. Localized heavy rainfall and localized flooding associated with these thunderstorms is a greater threat. The axis of heaviest rainfall from this morning has fallen along a line from Springfield, MO through St. Louis, MO, into Springfield, IL. About an inch of precipitation, with locally higher amounts, has fallen across this area. The showers and thunderstorms that are forming and increasing in coverage this afternoon are following a similar path and pose a localized flooding risk, particularly in low lying and poor drainage areas. The continued retreat of the cold front and advance of a surface high into the region will help shunt lingering precipitation out of the area by tonight, ending the hail and localized flooding threats. Cold air advection will continue in the low-levels behind the front, pulling the 850mb temperatures into the single digits aloft by Sunday, translating to below normal temperatures at the surface. Temperatures overnight will cool into the 40s to mid 50s, near to up to -15 degrees below normal for this time of year. Despite the clearing sky on Sunday under the influence of the surface high, sustained cold air advection and cool 850mb temperatures will keep temperatures stunted. High temperatures in the mid 60s will make Sunday feel more like mid-April than mid-May. MRM .LONG TERM... (Monday through Next Saturday) Issued at 247 PM CDT Sat May 21 2022 A longwave mid-level trough will continue to deepen across the western half of the CONUS during the first half of the work week, amplifying southwesterly mid-level flow over the mid-Mississippi Valley. At the surface the high pressure will continue to shift eastward across the region Monday, keeping the forecast area precipitation free for another day in advance of our next low system. By Monday evening a shortwave will travel up the mid- level southwesterly flow into the mid-Mississippi Valley, mirrored at the surface by the northeastward movement a surface low. The warm front associated with this low is expected to lift northward through the forecast area Monday night into Tuesday morning. Light precipitation is possible with isentropic lift over the warm front as moisture surges back into the area south of the front, but confidence is not high that widespread showers and thunderstorm will be able to form. The next best chance for showers and thunderstorms will be Tuesday through Thursday as the surface low, and perhaps a second surface low, move through the region in step with the northeastward movement of the mid-level shortwave. The NAEFS continues to indicate PWAT values near the 90th climatological percentile in association with this event, however the NBM viewer isn't currently indicating that significant rainfall will be an issue. Severe weather conditions continue to be more favorable to the south of our area, however I can't rule out that threat moving north in the intervening days. Guidance differs in how quickly the mid-level trough will push through the mid-Mississippi Valley. About 40% of the WPC Cluster members favor a more progressive trough, pushing east out of the region Thursday into Friday. Confidence is high that by Friday the trough will be retreating from the area, with 80% of members indicating the trough will moving into the Ohio River Valley. Rising heights associated with the exit of the trough axis will continue into the weekend as a ridge builds into the area. Temperatures will be absolutely wonderful during the work week. Cooler 850mb air will keep temperatures near to slightly below normal with highs generally in the 70s. Periods of showers and heavy cloud cover could stunt temperatures mid-week. By the weekend the rising heights aloft and southwesterly low-level flow will help warm temperatures to near normal. MRM && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 644 PM CDT Sat May 21 2022 Main area of showers and thunderstorms has pushed east and south of the St. Louis area. There will still be some lingering showers that will affect JEF/COU through 02Z and STL/SUS/CPS through 03Z where I have included VCSH. UIN is starting out with VFR conditions and I expect them to stay dry and VFR through the period. Other than the scattered showers early in the period, expect dry and VFR conditions at JEF/COU. STL/COU/CPS currently have ceilings at or below 2000FT AGL, but will slowly improve to VFR by 05Z, then dry and VFR conditions are expected at those terminals the rest of the period. North to northwest winds at 10 knots or less are expected at all of the terminals through the period. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 21, 9:17 PM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 917 PM CDT Sat May 21 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-230230- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 917 PM CDT Sat May 21 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms Monday night through Wednesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Britt
In the hours before
Local storm report, May 21, 3:39 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL BOURBON 38.15N 91.25W
05/21/2022 M1.00 INCH CRAWFORD MO TRAINED SPOTTER
SPOTTER STATED THAT THERE WAS A BRIEF
OCCURRENCE OF QUARTER SIZED HAIL IN BOURBON.
IT FELL FOR APPROXIMATELY 5 SECONDS.
&&
MAPLESLocal storm report, May 21, 6:15 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HEAVY RAIN 4 NNE O'FALLON 38.64N 89.87W
05/21/2022 M1.77 INCH ST. CLAIR IL TRAINED SPOTTER
RAINFALL TOTAL SINCE MIDNIGHT.
&&
MAPLESLocal storm report, May 21, 7:12 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HEAVY RAIN 2 NE HEMATITE 38.22N 90.46W
05/21/2022 M1.57 INCH JEFFERSON MO TRAINED SPOTTER
RAINFALL TOTAL TODAY. SPOTTER ALSO NOTED
THAT HAIL FELL AROUND 4:50 A.M. THIS MORNING
AND ESTIMATED IT TO BE AROUND 1/2 INCH IN
DIAMETER.
&&
MAPLESLocal storm report, May 21, 7:40 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HEAVY RAIN 2 E RICHMOND HEIGHTS 38.63N 90.29W
05/21/2022 M1.80 INCH ST. LOUIS CITY MO TRAINED SPOTTER
STORM TOTAL FOR TODAY.
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:20 AM CDT | River Flood Warning | LSX | Franklin | 54 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.